Alert archive / New York / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 105, NWS Buffalo, NY

September 11, 2007Erie County, Niagara County, New York

NWS Buffalo, NY issued this severe thunderstorm warning at Sep 11, 2007, 8:56 PM EDT for Erie County, Niagara County, New York. It was in force for 64 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 11, 2007, 8:56 PM EDT (00:56 UTC)
Expired
Sep 11, 2007, 10:00 PM EDT
In force
64 min
Issued by
NWS Buffalo, NY
Area
Counties, with a storm outline in the text

Counties Erie County, NY, Niagara County, NY

The radar

The Buffalo radar (KBUF), 11 km from the middle of the area, began a volume at 00:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 11, 9:05 PM EDTTSTM WND GST 57Buffalo, NYWIVB
Sep 11, 9:05 PM EDTTSTM WND GST 60Buffalo, NYCORNER OF AMHERST AND ELMWOOD
Sep 11, 9:05 PM EDTTSTM WND GST 64Buffalo, NYCHARTER SCH FOR APP. TECH
Sep 11, 9:15 PM EDTTSTM WND DMGClarence, NYLARGE LIMB DOWN
Sep 11, 9:17 PM EDTTSTM WND DMGSanborn, NYHOUSES DAMAGED, NUMEROUS TREES, LIMBS, WIRES, SIGNS DOWN ACROSS WESTERN PART OF COUNTY.
Sep 11, 9:23 PM EDTTSTM WND DMGTonawanda, NYLARGE LIMB DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 0.9 hours before the alert went out and 14 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 00:00Z on 2007-09-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 215 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 00:00Z on 2007-09-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
215 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
1068 m above ground
0-6 km bulk shear
74 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KBUF 120056
SVRBUF
NYC029-063-120200-
/O.NEW.KBUF.SV.W.0105.070912T0056Z-070912T0200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
856 PM EDT TUE SEP 11 2007

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ERIE COUNTY IN WESTERN NEW YORK
  NIAGARA COUNTY IN WESTERN NEW YORK

* UNTIL 1000 PM EDT

* AT 854 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM 10 MILES NORTH OF SANBORN TO LAKE ERIE BEACH...OR ALONG A LINE
  EXTENDING FROM 10 MILES NORTH OF NIAGARA FALLS TO 15 MILES WEST OF
  HAMBURG...AND MOVING EAST AT 50 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  PENDLETON...ATHOL SPRINGS AND TONAWANDA BY 905 PM EDT...
  AMHERST...WILLIAMSVILLE AND SLOAN BY 910 PM EDT...
  COLDEN...BOSTON AND WEST SENECA BY 915 PM EDT...
  ELMA BY 920 PM EDT...

LAT...LON 4259 7848 4261 7913 4272 7905 4280 7888
      4294 7893 4299 7905 4306 7902 4307 7907
      4329 7901 4333 7887 4336 7850
TIME...MOT...LOC 0056Z 251DEG 49KT 4329 7891 4267 7908

$$

RSH
3 follow-up statements
000 
WWUS51 KBUF 120111
SVSBUF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
910 PM EDT TUE SEP 11 2007

NYC029-063-120200-
/O.CON.KBUF.SV.W.0105.000000T0000Z-070912T0200Z/
NIAGARA NY-ERIE NY-
910 PM EDT TUE SEP 11 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM EDT
FOR ERIE AND NIAGARA COUNTIES...

AT 907 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE 
EXTENDING FROM OLCOTT TO HAMBURG AND MOVING EAST AT 50 MPH.

AT 905 PM EDT...LOCAL MESONET OBSERVATIONS RECORDED WIND GUSTS TO 60 
MPH IN NORTH BUFFALO AS THIS LINE OF STORMS MOVED THROUGH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  BUFFALO METRO AREA BETWEEN 910 PM EDT AND 920 PM EDT...
  COLDEN AND BOSTON AND WEST SENECA BY 915 PM EDT...
  ELMA AND GASPORT AND ELMA CENTER BY 920 PM EDT...
  WALES CENTER AND MARILLA AND HOLLAND BY 925 PM EDT...
  ALDEN BY 930 PM EDT...

THESE ARE DANGEROUS STORMS. IF YOU ARE IN THE PATH...PREPARE 
IMMEDIATELY FOR DAMAGING WINDS...AND DEADLY CLOUD TO GROUND 
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY 
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4336 7851 4259 7848 4261 7913 4272 7905
      4280 7888 4294 7893 4299 7898 4333 7877
TIME...MOT...LOC 0110Z 251DEG 49KT 4335 7866 4273 7884

$$

HITCHCOCK
000 
WWUS51 KBUF 120137
SVSBUF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
936 PM EDT TUE SEP 11 2007

NYC063-120146-
/O.CAN.KBUF.SV.W.0105.000000T0000Z-070912T0200Z/
NIAGARA NY-
936 PM EDT TUE SEP 11 2007

...THE SEVERE THUNDERSTORM WARNING FOR NIAGARA COUNTY IS CANCELLED...

LAT...LON 4302 7855 4259 7848 4260 7892 4261 7893
      4261 7913 4267 7899 4283 7872 4292 7869
      4301 7868
TIME...MOT...LOC 0136Z 286DEG 81KT 4288 7821 4266 7836
          4247 7867

$$

NYC029-120200-
/O.CON.KBUF.SV.W.0105.000000T0000Z-070912T0200Z/
ERIE NY-
936 PM EDT TUE SEP 11 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM EDT
FOR ERIE COUNTY...

AT 935 PM EDT...TRAINED WEATHER SPOTTERS REPORTED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 10 MILES
NORTHEAST OF MARILLA TO HOLLAND TO 10 MILES SOUTHWEST OF BOSTON...
MOVING EAST AT 45 MPH.

THESE STORMS HAVE A HISTORY OF PRODUCING MEASURED WIND GUSTS TO 60 
MPH ALONG WITH CAUSING SOME TREE DAMAGE. THE STORMS MAY ALSO PRODUCE 
PEA SIZED HAIL AND UP TO THREE QUARTERS OF AN INCH OF RAIN IN UNDER 
ONE HALF HOURS TIME.

LAT...LON 4302 7855 4259 7848 4260 7892 4261 7893
      4261 7913 4267 7899 4283 7872 4292 7869
      4301 7868
TIME...MOT...LOC 0136Z 286DEG 81KT 4288 7821 4266 7836
          4247 7867

$$

RSH
000 
WWUS51 KBUF 120156
SVSBUF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
955 PM EDT TUE SEP 11 2007

NYC029-120205-
/O.EXP.KBUF.SV.W.0105.000000T0000Z-070912T0200Z/
ERIE NY-
955 PM EDT TUE SEP 11 2007

...THE SEVERE THUNDERSTORM WARNING FOR ERIE COUNTY EXPIRES AT 1000 PM
EDT...

AT 955 PM EDT NATIONAL WEATHER SERVICE RADAR SHOWED THAT THE LINE OF 
SEVERE THUNDERSTORMS THAT PROMPTED THE WARNING HAD EXITED THE WARNED 
AREA...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.

THIS LINE OF STORMS HAS PRODUCED WIDESPREAD WIND DAMAGE ACROSS THE 
BUFFALO METRO AREA. REMEMBER...NEVER GO NEAR WIRES WHICH HAVE BEEN 
BLOWN DOWN...THEY MAY STILL BE LIVE AND CARRY DEADLY CURRENT.

LAT...LON 4302 7855 4259 7848 4260 7892 4261 7893
      4261 7913 4267 7899 4283 7872 4292 7869
      4301 7868
TIME...MOT...LOC 0155Z 286DEG 81KT 4275 7765 4253 7781
          4235 7812

$$

HITCHCOCK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 11, 8:00 PM EDT, 56 minutes earlier.

Area forecast discussion, Sep 11, 8:00 PM EDT, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
800 PM EDT TUE SEP 11 2007

.SYNOPSIS...
LOW PRESSURE OVER SOUTHEASTERN ONTARIO WILL MOVE DOWN THE SAINT
LAWRENCE VALLEY TONIGHT...WHILE A SECONDARY TROUGH OVER THE UPPER
GREAT LAKES DIVES SOUTHEAST CROSS THE AREA. THIS LATTER FEATURE WILL
BRINGING ANOTHER CHANCE OF SHOWERS AND POSSIBLE THUNDERSTORMS TO THE
AREA TONIGHT...ALONG WITH A NORTHWESTERLY FLOW OF MUCH COOLER AIR.
THE COOLER AIR WILL PERSIST ACROSS THE REGION WEDNESDAY...WITH A
CHANCE OF SHOWERS LINGERING THROUGH THE DAY EAST OF LAKE ONTARIO.
HIGH PRESSURE MOVING EAST FROM THE CENTRAL LAKES WILL THEN BRING A
RETURN TO DRIER AND WARMER WEATHER FOR THURSDAY AND MUCH OF
FRIDAY...BEFORE A SHARP COLD FRONT APPROACHES WITH ANOTHER THREAT OF
SHOWERS AND STORMS LATER FRIDAY AFTERNOON.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
A SECONDARY COLD FRONT CROSSING SOUTHERN ONTARIO AT 00Z WILL MOVE
FROM WEST TO EAST ACROSS OUR FORECAST AREA TONIGHT. CANADIAN AND
U.S. DOPPLERS ARE SHOWING MORE PCPN WITH THE FRONT THAN WAS
ORIGINALLY ANTICIPATED...SO POPS HAVE BEEN RAISED ACCORDINGLY. CAT
POPS ARE NOW IN PLACE ACROSS THE IAG FRONTIER AND NORTH COUNTRY...
WITH LIKELY AND CHC POPS ELSEWHERE. HAVE ALSO ADDED THUNDER WHERE
SLGT CHC WAS USED PREVIOUSLY.

WHILE SBCAPES ARE ONLY IN THE VICINITY OF 100-200 J/KG...THE FRONT
HAS A FAIR AMOUNT OF FORCING ASSOCUIATED WITH IT. THIS IS EVIDENT
WITH THE LTG STRIKES DURING THE PAST HOUR OR TWO...WHICH HAVE HELD
TOGETHER OR POSSIBLY EVEN INCREASED. +20C LAKE TEMPS MAY ALSO HELP
TO FEED THIS CONVECTION NEAR THE LAKES.

ZONES...GRIDS AND ALPHA NUMERICS HAVE BEEN UPDATED TO REFLECT
THIS THINKING.

IN THE WAKE OF THE SECONDARY SURFACE FRONT...THE PRESSURE GRADIENT
WILL TIGHTEN SIGNIFICANTLY IN A STRONG COLD AIR ADVECTION REGIME
/850 MB TEMPS DROP TO  3C/...WITH 925 MB WINDS INCREASING TO
35-40 KNOTS. EXPECT THAT SOME OF THESE WINDS WILL GET MIXED DOWN TO
THE SURFACE PER THE NAM BUFKIT MOMENTUM TRANSFER SCHEME...WHICH
CONTINUES TO SUGGEST WIND GUSTS TO AROUND 40 MPH...PARTICULARLY
DOWNWIND OF LAKES ERIE AND ONTARIO. CONTINUITY HAD THIS COVERED
WELL...AND HAVE CONTINUED TO MENTION THIS IN THE FORECAST.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/...
ON WEDNESDAY...850 MB TEMPERATURES OF +3 TO +5C WILL STILL BE PLENTY
COLD ENOUGH TO GENERATE SOME LAKE ENHANCED SHOWERS EAST OF LAKE
ONTARIO IN THE PREVAILING WESTERLY UPSLOPE FLOW...THOUGH THIS
ACTIVITY SHOULD GRADUALLY DIMINISH THROUGH THE DAY WITH INCREASING
DIURNAL EFFECTS. EAST OF LAKE ERIE...THE AIRMASS STILL LOOKS TO BE
DRIER AND MORE STABLE WITH SURFACE RIDGING BUILDING IN...SO HAVE
CONTINUED WITH A DRY FORECAST IN THAT AREA. OTHERWISE...GENERALLY
EXPECT A PARTLY SUNNY AND COOLER DAY WITH GRADUALLY DECREASING
WINDS...AS THE AFOREMENTIONED 850 TS WILL ONLY SUPPORT MAXES IN THE
60S.

THE COLDEST AIR ALOFT WILL PUSH ACROSS THE AREA WEDNESDAY
NIGHT...BUT OUR AIRMASS WILL BE EVEN DRIER...EVEN EAST OF LAKE
ONTARIO. THUS...WHILE LAKE DELTA-TS WILL CERTAINLY BE ENOUGH TO
GENERATE SOME LAKE EFFECT CLOUDINESS...CHANCES FOR SHOWER ACTIVITY
LOOK LIMITED...AND HAVE CONTINUED TO KEEP THE FORECAST DRY. IT WILL
BE A FAIRLY CHILLY NIGHT WITH TEMPS DOWN INTO THE 40S
EVERYWHERE...MAYBE EVEN A FEW UPPER 30S ACROSS THE INTERIOR VALLEYS
OF THE SOUTHERN TIER.

THURSDAY AND FRIDAY...HIGH PRESSURE WILL GRADUALLY DRIFT ACROSS THE
AREA WITH DRY WEATHER CONTINUING...ALONG WITH A WARMING TREND AS A
RETURN SOUTHERLY FLOW SETS UP ON ITS BACK SIDE LATER THURSDAY INTO
FRIDAY. 850 TEMPS LOOK TO RISE TO +13/+14C FRIDAY...WHICH MAY BE
ENOUGH TO RESULT IN ANOTHER 80-DEGREE DAY BEFORE THE NEXT COLD FRONT
APPROACHES WESTERN SECTIONS WITH A CHANCE OF SHOWERS AND
THUNDERSTORMS LATER IN THE AFTERNOON.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
THE MAIN PLAYER DURING THIS PERIOD WILL BE PASSAGE OF A STRONG
COLD FRONT FRI NT AND EARLY SAT. WILL HAVE A SWATH OF 60 POPS TO
ACCOUNT FOR THIS FEATURE...DURING THE FRIDAY NIGHT PERIOD FROM
WEST TO EAST.

THE FRONT WILL USHER IN THE COOLEST AIRMASS OF THE YOUNG SEASON
THOUGH...WITH SATURDAYS READINGS SOME 20 DEG LOWER THAN FRIDAYS AS
850 MB TEMPS OF 0 TO +2C SURGE ACROSS OUR REGION. THERE WILL
LIKELY BE SOME LAKE RESPONSE...ESPECIALLY EARLY IN THE DAY...AS
DELTA-TS REACH 20C...SO WILL CONTINUE WITH LOW CHC POPS MUCH OF
DAY SATURDAY ALTHOUGH IT WILL BE MAINLY DRY. WILL ALSO FOCUS SAT
NT ON S SHORE OF LK ONT FROM ROC-OSW FOR SOME LK EFF CLOUDS AND
SHOWERS ALTHOUGH CAP WILL BE LOWERING. WE WILL LIKELY SEE OUR
FIRST WIDESPREAD FROST THREAT ACROSS INTERIOR LOCATIONS SAT NT.

SUNDAY AND MONDAY WILL SEE MODERATION AND BE QUITE PLEASANT AS
LARGE HIGH DRIFTS OVER AND OFF TO OUR EAST. LOOK FOR A GOOD DEAL
OF SUNSHINE BOTH DAYS WITH TEMPS MODERATING INTO L-M 60S ON SUNDAY
AND 65-70 MONDAY PER 850 MB TEMPS OF +3 AND +5C RESPECTIVELY. THERE
MAY BE A WEAK BOUNDARY CROSSING THE AREA LATER MON OR MON NT BUT WE
SHOULD BE DRY ENOUGH SO THAT ONLY 20 POPS WILL BE MENTIONED WITH
THIS FEATURE. DRY AND SEASONABLE (70) FOR TUESDAY THIS FAR OUT.
SOME SIGNS OF A GOOD WARMUP AGAIN MID AND LATE WEEK.

&&

.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
A COLD FRONT CONTINUES TO MOVE ACROSS WESTERN NY EARLY THIS
AFTERNOON...NEAR THE GENESEE VALLEY AT 18Z. A LINE OF SHOWERS HAS
DEVELOPED WITH THIS FRONT...NO THUNDER YET...THEN WE HAVE SOME
PARTIAL CLEARING. CIGS REMAIN IN THE 2000-3000 FT RANGE...MVFR...
WITH OCCASIONAL IMPROVEMENTS TO VFR INTO THE EVENING ACROSS THE
WESTERN SITES. WINDS WILL PICK UP INTO THE 15 TO 25 KT RANGE OUT
OF THE WEST AND SOUTHWEST FOLLOWING THIS INITIAL FRONT.

A POTENT SECOND COLD FRONT WILL THEN SWEEP ACROSS THE REGION THIS
EVENING WITH A PERIOD OF MVFR CIGS AND VSBYS IN SHOWERS...BRIEFLY
HEAVY. THIS WILL BE FOLLOWED BY GUSTY WEST TO NORTHWEST WINDS...UP
TO 30 KTS AND VFR/MVFR CIGS IN BROKEN CLOUDS. EXPECT THESE
CONDITIONS TO CONTINUE INTO MIDDAY WEDNESDAY WITH JUST A LOW CHC
OF ANY SHOWERS.

LOOKING FURTHER OUT...EXPECT A RETURN TO VFR CONDITIONS WEDNESDAY
AFTERNOON...LINGERING THROUGH MOST OF FRIDAY WITH HIGH PRESSURE
BUILDING EAST FROM THE OHIO VALLEY. THERE MAY BE SOME LOWER MVFR
CIGS SOUTH AND EAST OF LAKE ONTARIO AT TIMES LATER WED AND WED NT
WITH SOME LAKE RESPONSE TO THE COOLER AIR. THE NEXT THREAT OF
SHOWERS AND THUNDERSTORMS WILL BE WITH THE FROPA FRI NT.

&&

.MARINE...
WINDS HAVE SHIFTED TO WEST AND SOUTHWEST EARLY THIS AFTERNOON OVER
LAKE ERIE AND WESTERN LAKE ONTARIO FOLLOWING THE PASSAGE OF THE
INITIAL COLD FRONT. EXPECT THESE WINDS TO INCREASE TO 20 TO 30
KTS BY EARLY EVENING...NECESSITATING SMALL CRAFT ADVISORIES. THESE
CONDITIONS WILL FOLLOW A FEW HOURS LATER OVER THE EASTERN LAKE
ONTARIO WATERS.

A STRONGER SECONDARY COLD FRONT WILL CROSS THE LOWER LAKES FROM
MID EVENING UNTIL JUST AFTER MIDNIGHT. WINDS WILL BRIEFLY BACK A
BIT AHEAD OF THIS FRONT THEN BECOME STRONG WESTERLY JUST AFTER
FROPA. SPEEDS WILL BE GENERALLY 20 TO 30 KTS BUT MAY REACH
MARGINAL 35 KT GALES FOR A FEW HOURS...ESPECIALLY ON THE OPEN
WATERS. WILL CONTINUE WITH GALE WARNINGS STARTING AT 10 PM ON THE
LAKE ERIE NEARSHORES AND 1 AM ON LAKE ONTARIO INCLUDING THE
NEARSHORES. WAVES WILL EXCEED 8 FEET ON THE OPEN WATERS AND SOME
OF THE NEARSHORES...ESPECIALLY ON THE EASTERN LAKE ONTARIO AND
EASTERN LAKE ERIE WATERS.

WINDS WILL SLOWLY DIMINISH DURING WEDNESDAY AND VEER MORE
NORTHWESTERLY AS THE LOW PULLS FURTHER AWAY...BUT WILL STILL
REMAIN BRISK...ESPECIALLY OVER EASTERN LAKE ONTARIO. GALES WILL BE
PULLED AT 8 AM ON LAKE ERIE AND WESTERN LAKE ONTARIO AND 11 AM ON
EASTERN LAKE ONTARIO. THEY WILL BECOME MUCH LIGHTER WEDNESDAY
NIGHT AND THURSDAY AS HIGH PRESSURE CRESTS OVER THE LOWER LAKES.
THE NEXT THREAT OF SMALL CRAFTS WILL BE FRIDAY NIGHT AND SATURDAY
WITH THE NEXT COLD FRONT.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 10 PM EDT THIS EVENING FOR LEZ020-
         040-041.
         GALE WARNING UNTIL 8 AM EDT WEDNESDAY FOR LEZ020-040-041.
         GALE WARNING FROM 1 AM TO 8 AM EDT WEDNESDAY FOR
         LOZ042-043-062-063.
         GALE WARNING FROM 1 AM TO 11 AM EDT WEDNESDAY FOR LOZ044-
         045-064-065.
         SMALL CRAFT ADVISORY UNTIL 1 AM EDT WEDNESDAY FOR
         LOZ042>045.
         GALE WARNING FROM 5 AM TO 11 AM EDT WEDNESDAY FOR
         SLZ024.

&&

SYNOPSIS...JJR
NEAR TERM...JJR/RSH
SHORT TERM...JJR
LONG TERM...SFM
AVIATION...HITCHCOCK
MARINE...HITCHCOCK/SFM
Hazardous weather outlook, Sep 11, 5:50 AM EDT, 15 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
550 AM EDT TUE SEP 11 2007

NYZ001>008-010>014-019>021-085-121000-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
550 AM EDT TUE SEP 11 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ061-SLZ022-121000-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
550 AM EDT TUE SEP 11 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE AND
SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-121000-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
550 AM EDT TUE SEP 11 2007

...GALE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 8 AM EDT
WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LOZ042-043-062-063-121000-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
550 AM EDT TUE SEP 11 2007

...GALE WARNING IN EFFECT FROM 1 AM TO 8 AM EDT WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ONTARIO.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LOZ044-045-064-065-121000-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
550 AM EDT TUE SEP 11 2007

...GALE WARNING IN EFFECT FROM 1 AM TO 11 AM EDT WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ONTARIO.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

SLZ024-121000-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
550 AM EDT TUE SEP 11 2007

...GALE WARNING IN EFFECT FROM 5 AM TO 11 AM EDT WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SAINT LAWRENCE
RIVER.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

TMA

In the hours before

Special weather statement, Sep 11, 8:19 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
819 PM EDT TUE SEP 11 2007

NYZ001-002-010>012-085-120130-
ERIE NY-GENESEE NY-NIAGARA NY-ORLEANS NY-WYOMING NY-
819 PM EDT TUE SEP 11 2007

...LINE OF STRONG THUNDERSTORMS MOVING INTO THE AREA...

* AT 815 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING STRONG GUSTY
  WINDS...AND HEAVY RAIN.  THESE STORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 20 MILES NORTHWEST OF YOUNGSTOWN TO 40 MILES WEST
  OF LAKE ERIE BEACH...AND MOVING EAST AT 45 MPH.

* GUSTY THUNDERSTORMS WILL BE NEAR...
  YOUNGSTOWN AT 845 PM EDT...
  LEWISTON AT 850 PM EDT...
  RANSOMVILLE AT 855 PM EDT...
  GRAND ISLAND AT 900 PM EDT...
  STURGEON POINT AT 905 PM EDT...
  DERBY AT 910 PM EDT...

THE LINE OF SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE
NIAGARA FRONTIER THROUGH 10 PM EDT WITH WIND GUSTS TO 40 MPH
POSSIBLE ALONG WITH A 10 MINUTE DOWNPOUR CAPABLE OF DROPPING A
QUARTER TO ONE HALF INCH OF RAIN.

RSH
Special weather statement, Sep 11, 8:45 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
845 PM EDT TUE SEP 11 2007

NYZ001-002-010>012-085-120145-
ERIE NY-GENESEE NY-NIAGARA NY-ORLEANS NY-WYOMING NY-
845 PM EDT TUE SEP 11 2007

...LINE OF STRONG THUNDERSTORMS MOVING INTO THE AREA...

* AT 845 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING STRONG GUSTY
  WINDS...AND HEAVY RAIN MOVING ACROSS THE NIAGARA RIVER.  THESE
  STORMS WERE MOVING EAST AT 45 MPH.

* STRONG THUNDERSTORMS WILL BE NEAR...
  LEWISTON AT 850 PM EDT...
  RANSOMVILLE AT 855 PM EDT...
  SANBORN AT 900 PM EDT...
  STURGEON POINT AT 905 PM EDT...
  KENMORE AT 910 PM EDT...
  THIRTY MILE POINT AT 915 PM EDT...

THE STORMS WILL PROGRESS ACROSS THE NIAGARA FRONTIER BETWEEN 9 AND
10 PM EDT WITH WIND GUSTS TO 50 MPH POSSIBLE ALONG WITH A 10 MINUTE
DOWNPOUR CAPABLE OF DROPPING A QUARTER TO ONE HALF INCH OF RAIN.

RSH

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 11, 8:25 PM EDTSpecial Marine WarningBUF103 min
Sep 11, 8:31 PM EDTSpecial Marine WarningBUF71 min
Sep 11, 8:39 PM EDTSpecial Marine WarningBUF2 hr
Sep 11, 9:19 PM EDTSevere Thunderstorm WarningBUFGenesee41 min
Sep 11, 9:26 PM EDTSevere Thunderstorm WarningBUFWyoming47 min
Sep 11, 9:30 PM EDTSpecial Marine WarningBUF90 min
Sep 11, 9:47 PM EDTSevere Thunderstorm WarningBUFLivingston, Monroe58 min
Sep 11, 10:24 PM EDTSevere Thunderstorm WarningBUFOntario, Wayne49 min
Sep 11, 10:33 PM EDTSpecial Marine WarningBUF87 min
Sep 11, 11:21 PM EDTSpecial Marine WarningBUF46 min
Sep 11, 11:26 PM EDTSevere Thunderstorm WarningBUFJefferson, Oswego53 min
Sep 11, 11:55 PM EDTSevere Thunderstorm WarningBUFLewis54 min

Nearby

Severe Thunderstorm Warnings in New York, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.